MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0030864420
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.The target lesion was located in the right coronary artery.After the vessel was prepped properly, a 2.75 x 12mm synergy xd drug-eluting stent was advanced for treatment.However, due to calcific disease and tortuosity of the vessel, the stent could not be advanced to the target lesion.The undeployed stent was removed, and it was then noted that the stent was no longer in the balloon.Angiography was performed and it was confirmed that the stent was left in the coronary unintentionally.The physician wired the loose stent and inflated a balloon to secure it, and then removed it all as one unit.A new stent of the same size was used to complete the procedure successfully.No patient complications were reported, and the patient was fine post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.75 x 12mm stent delivery system was returned for analysis.Visual, tactile and microscopic analysis was performed on the device.Visual examination identified the stent was not returned.The device was returned with no stent attached.The stent outer diameter at the time of manufacturing was within maximum crimped stent profile measurement.A visual and tactile examination identified no issues with the hypotube shaft.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.Microscopic examination of balloon cones was reviewed, and no issues were noted.Crimp markings were visible on the balloon.Bumper tip showed no signs of distal tip damage.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.The target lesion was located in the right coronary artery.After the vessel was prepped properly, a 2.75 x 12mm synergy xd drug-eluting stent was advanced for treatment.However, due to calcific disease and tortuosity of the vessel, the stent could not be advanced to the target lesion.The undeployed stent was removed, and it was then noted that the stent was no longer on the balloon.Angiography was performed and it was confirmed that the stent was left in the coronary unintentionally.The physician wired the loose stent and inflated a balloon to secure it, and then removed it all as one unit.A new stent of the same size was used to complete the procedure successfully.No patient complications were reported, and the patient was fine post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.75 x 12mm stent delivery system was returned for analysis.Visual, tactile and microscopic analysis was performed on the device.Visual examination identified the stent was not returned.The device was returned with no stent attached.The stent outer diameter at the time of manufacturing was within maximum crimped stent profile measurement.A visual and tactile examination identified no issues with the hypotube shaft.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.Microscopic examination of balloon cones was reviewed, and no issues were noted.Crimp markings were visible on the balloon.Bumper tip showed no signs of distal tip damage.Updated the following.A2: age at time of event and unit of measure - age, a3a: sex, and a3b: gender.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.The target lesion was located in the right coronary artery.After the vessel was prepped properly, a 2.75 x 12mm synergy xd drug-eluting stent was advanced for treatment.However, due to calcific disease and tortuosity of the vessel, the stent could not be advanced to the target lesion.The undeployed stent was removed, and it was then noted that the stent was no longer on the balloon.Angiography was performed and it was confirmed that the stent was left in the coronary unintentionally.The physician wired the loose stent and inflated a balloon to secure it, and then removed it all as one unit.A new stent of the same size was used to complete the procedure successfully.No patient complications were reported, and the patient was fine post-procedure.The initial reporter also submitted a copy of this event or report to food and drug administration (fda).

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20004083
Report Number2124215-2024-47854
Device Sequence Number4915288
Product Code NIQ
UDI-Device Identifier08714729980872
UDI-Public08714729980872
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Lot Number0030864420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer09/20/2024
11/18/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date10/07/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale